1/1. Severe lower limbs lymphedema following breast carcinoma treatment revealing radiation-induced constrictive pericarditis--a case report.In patients treated for breast carcinoma, unilateral lymphedema of the upper limb is usual. However, to the authors' knowledge, lower limb lymphedema has never been reported as a complication of breast carcinoma therapy. They report here the first case of a radiation-induced constrictive pericarditis revealed by severe lower limbs lymphedema. A 60-year-old woman was treated for left breast carcinoma with quadrantectomy, axillary lymphadenectomy, and combined radio chemotherapy (60 grays). Three and a half years later she suffered from a diffuse and increasing lower limbs lymphedema, which became huge and disabling. radiation-induced constrictive pericarditis was evidenced by right cardiac cavities catheterization. A dramatic improvement was rapidly obtained after pericardectomy. Histopathologic analysis of the pericardium did not reveal neoplastic cells. radiation-induced constrictive pericarditis is usually responsible for lower limbs edema, but lymphedema is exceptional. This case highlights the need to search for a constrictive pericarditis also in the case of lower limbs lymphedema, particularly in a patient treated with mediastinal radiotherapy or combined radio chemotherapy.
- - - - - - - - - -ranking = 1
keywords = radiation-induced
(Clic here for more details about this article)